Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I know garlic has anti-bacterial properties. If i were to take garlic pills, would this be able to fight acne, as well as help me with overall health?

Share this post


Link to post
Share on other sites

Hi there!

I'm sorry no one answered your post earlier. I wanted to find something I had printed out to be able to let you know the claims about garlic supplements.

In general: It is said that garlic has been used for years for treating wounds, infections, tumors, and intestinal parasites, and has helped to lower cholesterol. blood pressure, thins the blood (which reduces the risk of heart attacks and strokes) and fights bacteria. An antioxidant, it is also being thought to be effective against fighting stomach, skin and colon cancer (wow - I forgot about these benefits).

The strong odor is amino acid allicin, which is released when the garlic is crushed. This component is responsibel for the healing properties. Garlic also contains about 0.5% of a volatile oil composed of sulfur-containing compunds, a well as selenium and vitamins A and C.

Attacks bacteria and viruses, and also helps to defend against future health invaders.

Interesting fact: One medium clove can equal the antibacterial action of 1% penicillin.

I do believe garlic is one of the best health supplements. However, there are risks in taking too much.

More below.

Uses:

-To fight infections of the skin

-To prevent and treat cancer

-To treat heart disease

-As an antioxidant

-To treat atherosclerosis

-To lower high cholesterol

-To lower high blood pressure

-To treat circulatory disorders

Potential side effects:

Headache, fatigue, altered platelet function with potential for bleeding, offensive odor/bad breath (that's garlic for ya!), Upset stomach, diarrhea, changes in the natural bacteria found in the intestines, sweating, low blood sugar, contact dermatitiis (when applied to the skin topically (recommended better as a supplement), Following excessive use of garlic supplements, one patient experienced prolonged bleeding time, diminished platelet blood clotting activity, and spinal epidural hematoma .

As mentioned, it is helpful in reducing the potential for blood clots, but in excess, can prolong bleeding time, and therefore it is recommended that it be discontinued a week or two before any surgery.

Do not take it if:

-you are taking warfarin or other blood thinners (garlic may increase the risk of bleeding and bruising)

-you take cyclosporine (garlic can reduce its effectiveness and potentially cause transplant rejection)

-you take protease inhibitors such as saquinavir (garlic can significantly reduce their levels in the blood and reduce effectiveness)

-you are taking insulin (dose adjustments may be required because of the occasional blood-sugar lowering effect of garlic. Consult your doctor.

Sorry this is so long, but I hope it helps you to make a decision on whether to use it or not. eusa_angel.gif

Li B.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×